_



        Imipramine
        Amitriptyline
        Doxepin
        Nortriptyline
        Protriptyline
        Trimipramine

- Discussion:
    - anticholinergic crisis in w/ antidepressant overdose presents as:
          - mydriasis, blurred vision, urinary retension, dry mucous membranes,
                constipation, ileus, sinus tachycardia, hyperthermia or hypothermia,
                confusion, agitation, and hallucinations;
          - acidosis potentiates TCA toxicity;
                  - respiratory acidosis is treated w/ intubation and hyperventilation;
    - drug interactions:
          - anesthetic agents:
                - combination of halothane, pancuronium, & tricyclic antidepressants,
                        can cause severe ventricular arrhythmias;
          - interaction w/ neuroleptic agents,
                - combination of drugs should be especially avoided in the elderly;
                - least potent antipsychotics (Chlorpromazine & Thioridazine tend to
                        be most sedating and to have most anticholinergic effects;
                - use of such drugs in combination w/ antidepressant that also has
                        high anticholinergic activity may cause toxic anticholinergic
                        reactions, including delirium;
                - autonomic side effects are also relatively frequent w/ less
                        potent neuroleptics, & resultant hypotensive episodes may
                        predispose to falls, myocardial infarction, or CVA;



Original Text by Clifford R. Wheeless, III, MD.